What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 3:40 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM MST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
440 PM MDT Sat Jun 10 2023
.SHORT TERM...(This evening through Tuesday)
Issued at 236 PM MDT Sat Jun 10 2023
Across the Tri State region this afternoon, skies are a mostly sunny
to sunny mix, with most of the current cloud cover from diurnal
heating. The latest RAP40 500mb analysis and mid level water vapor
imagery are showing an ridge over the central Rockies with activity
forming along the eastern side of the ridge. There is a frontal
boundary draped along the northern cwa and a surface ridge to the
west. Winds are northerly with stronger gusts near the CO border
around 15-20 mph. Temperatures are mainly in the 70s with a few spot
80s.
For the remainder of the afternoon into this evening, the main wx
concerns will again focus on the potential for strong to severe
storms. The threats will be hail initially, but the latest CAMs
showing convection to initiate around 00z Sunday near the CO border,
form into a line and move across the cwa through 06z. This will
shift threat to more wind as the evening progresses. Along with the
wind/hail threats, the possibility for heavy rainfall is there
again, posing a flash flooding threat.
Areas south of the Interstate have the most risk for tonight based
on the heavy rainfall received last night. The region will continue
to see PW values near an inch with dewpts in the 50s overnight.
Model soundings show narrow profiles hinting at heavy rainfall
potential. WPC continues to have Excessive Rainfall Outlooks
impacting portions of the region this weekend, with the entire cwa
under a Slight/Marginal risk for the Monday timeframe. Currently no
watches in effect for flooding potential as not all storms will
produce the heavy rainfall, limiting areal coverage, but Monday may
need one as the threat increases as well as how much areal coverage
of rain this weekend.
The passage of the storms threat tonight will usher in more cloud
cover/cooler temps going into Sunday and Monday as a surface ridge
builds south. The increased cloud cover will inhibit temps, while
dewpts remain high. The focus for storms on Sunday will mainly be
over west-southwest areas as winds go from northerly to more east-
southeast. This will persist into Monday as well, keeping the low
level moisture feeding into the region during this time. The
increased/persistent moisture will increase PWATs keeping the heavy
rainfall/flooding threat intact. Model guidance on Monday has upper
ridge breaking down over the south-central Plains, allow for a
shortwave to traverse the northern periphery into the cwa. This will
add further instability for storms in the afternoon/evening. The
threat persist during the day Tuesday as the aforementioned
shortwave lingers over the KS region providing a focus for storms
during the afternoon hours.
For temps, highs on Sunday will range widely with upper 60s west to
upper 70s east are expected. By Monday, cooler even more with 60s
along and west of Highway 83, with up to lower 70s east of there. By
next Tuesday, mid 60s west up to mid 70s east with warmest areas
east of Highway 83. Overnight lows will have ranges in the 50s for
most locales. Far west could see an isolated upper 40s, while
isolated near 60F possible east of Highway 83.
.LONG TERM...(Tuesday night through Saturday)
Issued at 1247 PM MDT Sat Jun 10 2023
Another active pattern looks to be in store for the Tri-State area
in the long term.
The upper level pattern starts off with the subtropical jet
providing zonal flow across the southern CONUS and a low pressure
system over the Great Lakes. By Thursday, the jet stream slows a bit
and begins moving north, pushing a ridge into the region. That ridge
may be short lived as another low pressure system over the Pacific
Northwest moves east into the Northern Plains. It's around this
time, Thursday, that model guidance begins to vary wildly.
There will be chances of thunderstorms every night with the lowest
chance of precipitation being Wednesday afternoon. With PWATs
remaining around the 1 inch mark, training or slow moving storms
could create flooding issues. Shear is back on the menu, at least
more than what we have been receiving the past week. This could lead
to more organized storm systems that last longer.
Temperatures will be a little cooler than normal on Wednesday, and
possibly Thursday, depending on how quickly the ridge moves into the
area. The jet is expected to act as a barrier and keep warmer/normal
temperatures to our south. As the ridge moves over the Tri-State
area, temperatures closer to normal, in the 80s, are expected to
take over for the remainder of the long term.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 429 PM MDT Sat Jun 10 2023
Storms are forecasted to impact each terminal this evening, the
potential does exist for a severe storm or two with strong winds
the primary hazard and torrential rainfall. Storms look to impact
KMCK around the start of the period moving in from the NNW and
KGLD from an hour or two later from a different cluster of storms
advancing east from Colorado. A tempo has been included for each
terminal for this potential. Guidance has been showing low stratus
developing around sunrise at each terminal as the storms move out
of the area. IFR conditions are possible but was not confidentin
the timing of the IFR conditions to include at this time so opted
to go with high end MVFR for now. The stratus should continue for
the most of the day before becoming VFR again by mid to late
afternoon. Fog is not currently expected at this time, but will
need to be monitored in case winds to weaken a bit more around
sunrise.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...JN
LONG TERM...CA
AVIATION...Trigg
Hazardous weather outlook, Jun 10, 9:58 AM MST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Goodland KS
1058 AM MDT Sat Jun 10 2023
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111700-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1058 AM MDT Sat Jun 10 2023 /1158 AM CDT Sat Jun 10 2023/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TODAY AND TONIGHT...
Strong to potentially severe thunderstorms are forecast to move into
far eastern Colorado around 5 to 6 PM MDT, continuing east toward
Kansas Highway 27 while merging into a line or broken line of storms
through 8 PM MDT. The line of storms is then forecast to move
southeast and out of the area by midnight MDT (1 AM CDT). The primary
hazards will be wind gusts up to 65 mph and hail up to one inch in
diameter. Locally heavy rainfall will be possible and could create
flash flooding concerns. Areas that received heavy rainfall Friday
including those in Wallace, Greeley and Wichita counties will have a
heightened threat for flash flooding.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
There will be a continued heightened risk of flooding and flash
flooding Sunday and Monday nights as an organized complex of showers
and thunderstorms moves across the Tri-State area each overnight
period. The area of greatest concern is generally along and west of
Kansas Highway 27. Another area of concern is over parts of Wallace,
Greeley and Wichita counties where recent heavy rainfall has
occurred.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today. We would appreciate
reports of severe weather, heavy rainfall and flash flooding via
telephone and social media, but please do so safely.
In the hours before
Local storm report, Jun 10, 6:39 PM MST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
739 PM MDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail 1 ESE Abarr 39.85N 102.70W
06/10/2023 E0.70 inch Yuma CO Trained Spotter
Pea to dime sized hail observed. Time
estimated.
&&
KMKLocal storm report, Jun 10, 6:42 PM MST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
742 PM MDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Gst 2 NW Wray 40.10N 102.25W
06/10/2023 M61 MPH Yuma CO AWOS
AWOS station K2V5 2 NW Wray.
&&
KMKSpecial weather statement, Jun 10, 6:54 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
854 PM CDT Sat Jun 10 2023
NEZ080-081-110230-
Red Willow NE-Hitchcock NE-
854 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of Red Willow and
eastern Hitchcock Counties through 930 PM CDT...
At 854 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Curtis to 6 miles north of
McCook to 3 miles southeast of Trenton. Movement was southeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
McCook around 900 PM CDT.
Indianola around 910 PM CDT.
Other locations in the path of these storms include Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 4035 10028 4010 10030 4000 10057 4000 10085
4016 10117 4035 10089
TIME...MOT...LOC 0154Z 310DEG 33KT 4053 10062 4030 10063 4013 10097
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, Jun 10, 7:24 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Goodland KS
824 PM MDT Sat Jun 10 2023
COZ092-110300-
Cheyenne County CO-
824 PM MDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern
Cheyenne County in east central Colorado through 900 PM MDT...
At 823 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Kit Carson, or 24 miles south of Seibert, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in east central Colorado, including the following
locations... Firstview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 10288 3904 10282 3896 10242 3871 10254
3888 10296
TIME...MOT...LOC 0223Z 290DEG 23KT 3894 10283
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, Jun 10, 7:29 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Goodland KS
929 PM CDT Sat Jun 10 2023
KSZ003-NEZ081-110300-
Decatur KS-Red Willow NE-
929 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of Decatur and eastern
Red Willow Counties through 1000 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Oberlin, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oberlin around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4034 10020 4008 10019 3963 10025 3980 10070
3987 10074 3990 10074 4035 10028
TIME...MOT...LOC 0228Z 290DEG 23KT 3988 10059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, Jun 10, 7:47 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
847 PM MDT Sat Jun 10 2023
COZ092-KSZ002-013-014-027-028-041-110330-
Cheyenne County CO-Rawlins KS-Wallace KS-Greeley KS-Thomas KS-
Logan KS-Sherman KS-
847 PM MDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of northeastern Cheyenne
County in east central Colorado, Wallace County in west central
Kansas, Thomas County in northwestern Kansas, northwestern Logan and
northwestern Greeley Counties in west central Kansas, southern
Rawlins and eastern Sherman Counties in northwestern Kansas through
930 PM MDT/1030 PM CDT/...
At 846 PM MDT/946 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near McDonald to 10 miles
southwest of Brewster to 13 miles northwest of Weskan. Movement was
southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail. Blowing dust
and the strongest winds are occurring ahead of any
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Weskan around 905 PM MDT.
Other locations in the path of these storms include Winona.
This includes Interstate 70 in Kansas between mile markers 33 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This thunderstorm will produce strong winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 3898 10231 3923 10145 3989 10138 3965 10083
3896 10115 3857 10193
TIME...MOT...LOC 0246Z 315DEG 37KT 3977 10134 3928 10154 3897 10217
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Trigg